MAUDE Adverse Event Report: COOK INC SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT; FAD STENT, URETERAL

COOK INC SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of a sof-flex pediatric double pigtail ureteral stent was noted be broken prior to insertion.The device was being utilized during a deceased donor kidney transplant procedure.It is unknown at this time how the procedure was completed.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
E3: occupation: supply chain manager.G4: pma/510(k) #: k180053.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 28aug2023.Another unspecified device was used to complete the procedure.The patient did not require any additional procedures due to this occurrence.There were no adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Additional information: b5, h6: clinical code (annex e) and impact code (annex f).Corrected information: d9, h3.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event description: it was reported that the tip of a sof-flex pediatric double pigtail ureteral stent was noted be broken prior to insertion.The device was being utilized during a deceased donor kidney transplant procedure.Another unspecified device was used to complete the procedure.The patient did not require any additional procedures due to this occurrence.There were no adverse effects on the patient due to this occurrence.Investigation - evaluation: interview of personnel, reviews of complaint history, device history record (dhr), instructions for use (ifu) and quality control procedures were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest this device was manufactured out of specification.A document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Based on the available information, cook has concluded that the device was manufactured to specification and there is no evidence suggesting nonconforming product exists either in house or in the field.The instructions for use (ifu), does not provide any information to the user related to the reported failure mode.The cause of the break could not be determined.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17577195
Report Number1820334-2023-01114
Device Sequence Number8399941
Product Code FAD
UDI-Device Identifier00827002153974
UDI-Public(01)00827002153974(17)260328(10)15296655
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2026
Device Model NumberN/A
Device Catalogue Number039508-B
Device Lot Number15296655
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer08/28/2023
01/30/2024
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date09/11/2023
02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown